A main difference between Benadryl and Zyrtec is that Zyrtec tends to cause less drowsiness and sedation than Benadryl. Both Benadryl and Zyrtec are available in generic form and over-the-counter (OTC).
Does Zyrtec make you drowsy?
Both Zyrtec and Claritin may make you drowsy or tired. For that reason, you shouldn’t take these medications if you also take muscle relaxers, sleeping pills, or other drugs that cause drowsiness. Taking them at the same time that you take sedating drugs can make you extremely sleepy.
Which is better Zyrtec or Benadryl?
Benadryl (Diphenhydramine) is great for allergies, but curl up on the couch after taking it and get ready for a nap. Zyrtec (cetirizine) works to treat sneezing and runny nose, and causes less sedation compared to Benadryl. Works well to also treat hives and itchy skin.
Do Benadryl allergy make you drowsy?
Drowsiness is the main side effect of Benadryl and a common side effect in all first-generation antihistamines. Diphenhydramine is the active ingredient in Benadryl as well as OTC sleep aids. While there isn’t a non-drowsy Benadryl product available, there are non-sedating antihistamines, such as Zyrtec or Allegra.
Why does Zyrtec make me so sleepy?
Antihistamines used to treat respiratory symptoms can get into the brain and interrupt this work, making you feel drowsy.
Is it better to take Zyrtec at night or in the morning?
Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.
Can you take Claritin during the day and Zyrtec at night?
If your allergy is particularly bad then yes you can take them on the same day, as there are no known interactions. This is a therapeutic duplication and it is usually recommended to take only one antihistamine at any time, however if you have been prescribed to take both together then it is appropriate.
What gets rid of allergies fast?
Try an over-the-counter remedy
- Oral antihistamines. Antihistamines can help relieve sneezing, itching, a runny nose and watery eyes. …
- Decongestants. Oral decongestants such as pseudoephedrine (Sudafed, Afrinol, others) can provide temporary relief from nasal stuffiness. …
- Nasal spray. …
- Combination medications.
What is the strongest allergy medicine?
Our Top Picks
- Best Overall: Allegra Adult 24-Hour Allergy Relief at Amazon. …
- Best Prescription-Strength: Zyrtec Prescription-Strength Allergy Medicine Tablets at Amazon. …
- Best for Kids: Children’s Zyrtec Allergy Relief Syrup at Amazon. …
- Best Non-Drowsy: Claritin 24-Hour Allergy Reditabs at Amazon.
What is the best allergy medicine for itchy throat?
Treatments for allergy or cold symptoms
These products may help improve certain symptoms, including an itchy throat or itchy ears. Shop for them online: antihistamines: diphenhydramine (Benadryl), loratadine (Claritin), cetirizine (Zyrtec), or fexofenadine (Allegra)
How long does drowsiness last from Benadryl?
The effects of diphenhydramine last from four to six hours. Benadryl in the injectable form has a rapid onset of action. When used as a night-time sleeping aid, the usual dosage of Benadryl is 50mg at bedtime.
What are the negative effects of Benadryl?
Common side effects may include:
- dizziness, drowsiness, loss of coordination;
- dry mouth, nose, or throat;
- constipation, upset stomach;
- dry eyes, blurred vision; or.
- day-time drowsiness or “hangover” feeling after night-time use.
Who should not take Benadryl?
Who should not take BENADRYL?
- overactive thyroid gland.
- increased pressure in the eye.
- closed angle glaucoma.
- high blood pressure.
- stenosing peptic ulcer.
- blockage of the urinary bladder.
- enlarged prostate.
- an inability to completely empty the bladder.
Can Zyrtec help with anxiety?
Antihistamines work by having a calming effect on the brain, helping you to feel less anxious.
Is it OK to take Zyrtec everyday?
Can be taken once a day. May be given daily on a regular basis when allergens are most prevalent (such as during spring or summer). Zyrtec does not appear to interact with many drugs (theophylline slightly decreased the clearance of Zyrtec). Zyrtec has been demonstrated to be safe in children older than 6 months.
Will Zyrtec keep me awake at night?
It can keep you up at night if you take it too close to bedtime. The antihistamine (Cetirizine) in Zyrtec D (Cetirizine / Pseudoephedrine) causes less drowsiness than other medications like Benadryl.